Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
volcom3453

Thinking about accutane...need advice please!!

Recommended Posts

Hey all,

I've posted a few times here before. Ive been on minocycline for the past 2 years, and retinoids such as differin and tazorac. Currently I'm on differin, BP in shower, and minocycline 100mg twice a day. Well, frankly I'm not satisfied anymore. My legs are starting to discolor from the mino and it's really disheartening. I don't want that to get worse. I basically think it's time for Accutane. my current skin situation is some pimples on the back and I get papules on my face and just random ones. It's not terrible, but it really fluctuates depending on a lot of things. So, my main questions now:

1) If I start accutane, based on my skin being pretty clear now, is it possible for it to just keep clearing after starting accutane? Or will my skin just completely flare up with cysts and everything all over. I'm fairly certain if I didn't use tazorac on my chest and back that I would have a good amount of acne on there. I'm just worried if I stop my treatment and start Accutane that my skin will just drastically worsen and go back to how bad it was before I started all these meds like 2 years ago. What are the chances?

2) How often do I need bloodwork?

3) Will an initial breakout last long and be much more severe than my skin is now? Or is it likely that it would just be a bad breakout that I'm used to just for a bit longer?

4) I don't get many pimples on my nose anymore, just some blackheads, but will cysts and pimples just erupt there after accutane? I think the minocycline kind of has stopped the bad pimples.

Any advice of what may happen is great. I know nothing is certain but opinions would be greatly appreciated.

Share this post


Link to post
Share on other sites

1) yes. my skin started improving as soon as i started taking accutane. not to say i stopped getting breakouts. i'm in my third month and still break out. but the breakouts get less frequent and severe. if your acne isnt cystic to begin with, i doubt youll break out with cysts...thats what my derm told me. your chest and the areas that you cleared with tazorac might break out since you've stopped tazorac and it takes a while for accutane to work. but the chances of your skin ENDING UP worse, once your course is completed, are very low. accutane will almost certainly clear anything that tazorac did. it should clear acne anywhere on your body, and clear it well.

2) probably monthly. I've heard of some people going every 2 weeks. but usually once a month. can be a pain in the ass if its hard to get to your bloodwork center. its convenient for me cause its a 10 block walk from my apartment.

3) initial breakouts seem to be the most unpredictable phenomenon of accutane. some people get one immediately, some after a month, some late in treatment, and some never at all. Although it's hard, I wouldn't obsess about it, just take it one day at a time and keep in mind that after 6 months you will have better skin than you could ever have dreamed.

4) if you dont get cystic acne, i doubt you will break out with cysts on your nose. i don't get blackheads, but from what i hear accutane clears those quite quickly in the course and they kinda scrape right off your face. but i'm not sure about that one.

Share this post


Link to post
Share on other sites

thanks so much for the reply..so nice and helpful! Anyway, I've had cystic acne before. Mainly on my forehead, and back, and before I started treatment I had a few on my nose, chin, forehead etc. It's not terrible, but just worried that I might have to suffer through cystic acne again for a while on accutane.

Share this post


Link to post
Share on other sites

Also, I posted this elsewhere but I would love an answer to this too:

I am a moderate acne sufferer, but I do take some oral antibiotics and use retinoids at night. I go to college in the city, and live by the lake in the middle of the country/rural area. Well, I was at school for about 2 weeks and my skin is usually pretty fine there aside from a few whiteheads and some red marks which im fine with. Well, a lot of times I come home, my skin feels really oily even when I have only been home for about an hour or two. Now, it is nighttime of my first day back, and I already feel my first painful cyst on my chin in ages as well as some other emerging bumps. Why is this happening when I just come home? I don't understand what could possibly be causing these flare ups. I never have cysts as long as I am in a general location on my medication for a while, but then I come home and in less than a day I already have a cyst. It's so frustrating. Now today I have a cyst on my earlobe.

Here is all I can think of for these breakouts:

-I drink milk at home and do not drink milk at school

-Hard water vs. soft water (i bought a filtered showerhead to use at school)

-Have a few different things to eat maybe?

-I've been sick recently with cold and perhaps sinus infection

I just don't understand why the only times I have gotten cysts lately has been at home rather than at school.

Share this post


Link to post
Share on other sites

All of this is REALLY subjective and depends on the person.

1) It does cause flareups, mine is pretty bad and pretty painful.

2) I need bloodwork every 2 weeks, apparently that is the norm and then after a few months I move to monthly bloody tests.

3) my initial breakout is really horrible. Its hard.

If you can avoid accutane do it. It should be a last resort.

Share this post


Link to post
Share on other sites

thanks! Anyone have a response to my 3rd post? Also, I have a big cyst in my earlobe and I really want the pain and size of it to go away? Any chance anyone has any remedies?

Share this post


Link to post
Share on other sites

I think you should totally go on accutane so u can clear that shit up for good if ur lucky:)

Im on accutane month 3 almost and i still break out pretty badly but its just as bad as it was before i went on accutane i think.. Earlier i was on minocycline and almost exactly the same creams as u and it worked alright but still.. Just not having to put all those creams on every night and morning is such a relief so just that makes the whole thing worth it:) There's no way to know if ur gonna get a bad ib or not, i think i kind of got one during the second week but ive been breaking out through the whole course so far so im not really sure like i said.. u should definately give it a try tho..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×